Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 20, 2000, 9:16 PM EDT for Muskingum County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 9:16 PM EDT (01:16 UTC)
- Expired
- Sep 20, 2000, 10:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 210116 SVRPIT OHC119-210200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 916 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 1000 PM EDT * AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES WEST OF SOUTH ZANESVILLE...MOVING EAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NORTH ZANESVILLE AT 930 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:05 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 20, 9:05 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 905 PM EDT WED SEP 20 2000 DOING MY EVENING UPDATE JUST TO CLEAN UP A FEW THINGS IN THE ZONES. EVERYTHING LOOKS PRETTY MUCH ON TRACK JUST MADE A FEW ADJUSTMENTS TO TEMPS. FCSTID = 22 .PBZ... WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES OHZ039>069. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES WVZ001>041. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. L
In the hours before
Special weather statement, Sep 20, 4:10 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 410 PM EDT WED SEP 20 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-210209- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 420 PM EDT WED SEP 20 2000 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS THE AREA THIS EVENING AND OVERNIGHT... A STRONG COLD FRONT WILL QUICKLY MOVE TOWARD THE AREA TONIGHT. AHEAD OF THIS COLD FRONT SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING. THERE IS THE RISK FOR SOME THUNDERSTORMS TO REACH SEVERE LEVELS. THE MAIN THREAT WILL BE FOR STRONG WINDS IN EXCESS OF 50MPH AND LARGE HAIL. LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY. DURING THE EVENING HOURS THE THUNDERSTORM ACTIVITY WILL BE SCATTERED...HOWEVER AFTER SUNSET AND INTO THE EARLY MORNING HOURS OF THURSDAY THIS THUNDERSTORM ACTIVITY WILL LIKELY INCREASE AND COVER A LARGER PORTION OF THE AREA. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA OVERNIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 33 min |
| Sep 20, 10:17 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Harrison, Tuscarawas | 43 min |
| Sep 20, 10:20 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 40 min |
| Sep 20, 10:27 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 33 min |
| Sep 20, 10:42 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 33 min |
| Sep 20, 11:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 45 min |
| Sep 20, 11:23 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.